MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 VIVACIT-E; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 VIVACIT-E; PROSTHESIS, HIP
Catalog Number 30154009
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374); Joint Laxity (4526); Joint Impingement (4834)
Date of Event 07/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately four months post-implantation, the patient underwent a hip revision due to instability, recurrent dislocations, and impingement from poor positioning of implants.The surgeon attributed the recurrent dislocation to poor cup placement.The trochanteric claw had anterior fixation resulting in tissue impingement.During the revision, a competitor cup was cemented into the existing cup; the head and liner were exchanged; and the stem and claw were retained with some tissue around the greater trochanter debrided.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: cat: 650-1058 lot: 3220030 cer bioloxd option hd 40mm.Unk trochanteric claw.Cat: 110010271 lot: 7099772 g7 osseoti multihole 66mm i.Cat: 650-1067 lot: 3183289 cer option type 1 tpr sleve +3.The customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2.The following sections were corrected: d4 lot.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d4; g3; h2; h3; h4; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were provided.Review of the available records identified the following: ed visit due to pain and dislocation.Following 1 stage revision for both infection as well as mom with recurrent dislocations, hip dislocation about the 4-week mark.Incision healing well, no sign of infection.Ed visit due to pain, dislocation of prosthesis.Patient dislocated 3 times, increasing issues with posterior instability.X-ray shows modular fluted taper stem in place, greater trochanteric claw in place and stable, cup in position which is vertical and under anteverted, proud screws in the pelvis ¿however this is essentially abutting the medial aspect of the pelvis.¿ significant mild bone loss around this component from prior mom components.Revision: ¿however, components were placed in poor position leading to recurrent instability x3.¿ excess fluid removed from the joint, circumferential debridement performed.Cup found well fixed without significant bone stock medially, ¿so we used this as an augment and then planned to proceed with cementing a cup within a cup.We used a metal cutting burr to roughen up the inside of the current acetabular cup in place, and then we used this to burr out the unused acetabular screw holes for placement of cement interdigitation.¿ new cup cemented into cup.¿we then attempted to further debride the anterior aspect of the greater trochanter and all anterior soft tissues, as these were the main sources of impingement anterior.Most of this was due to the prior greater trochanteric fixation being performed slightly anterior.However, this was stable, so we opted to not realign the trochanter.¿ joint closed, no intraop complications, stable with rom.Office visit: progressing very well.X-ray - ¿left trochanteric claw plate is in place that does remain fixated anterior.Left cemented monoblock cup within cementless acetabular cup that was in not appropriate position.The new cemented cup has more appropriate inclination as well as anteverted.No fractures or dislocations seen.¿ ¿ultimately, likely secondary to the fixating greater trochanter to anterior position which is leading to impingement combined with poor cup positioning.¿ a definitive root cause cannot be determined.Complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d10; g3; h2.The following sections were corrected: d4 udi.D10: cat: 010000999, lot: 7329339, g7 screw 6.5mm x 30mm.A definitive root cause cannot be determined.However, the surgeon notes that the acetabular component and claw were poorly positioned with anterior tissues causing impingement as the result of the prior gt fixation being performed slightly anterior.As per ifu, the placement of the components is the surgeon's discretion based on the patient's anatomy.Per ifu, it states under precautions "physicians should consider component malposition, component placement, and the effect on range of motion when using modular heads and extended liners.Malpostioned acetabular components increase the potential for impingement, premature dislocation and revision".If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
G7 VIVACIT-E
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23014762
Report Number0001822565-2025-03354
Device Sequence Number9539284
Product Code LPH
UDI-Device Identifier00889024520868
UDI-Public(01)00889024520868(17)251021(10)64914939
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K190660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/21/2025
Device Catalogue Number30154009
Device Lot Number64914939
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer11/21/2025
12/22/2025
02/16/2026
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date12/11/2025
01/05/2026
02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight95 KG
Patient EthnicityNon Hispanic